Gluing approximable triangulated categories

Jesse Burke, Amnon Neeman, Bregje Pauwels

Research output: Contribution to journalArticlepeer-review

19 Downloads (Pure)


Given a bounded-above cochain complex of modules over a ring, it is standard to replace it by a projective resolution, and it is classical that doing so can be very useful.
Recently, a modified version of this was introduced in triangulated categories other than the derived category of a ring. A triangulated category is approximable if this modified procedure is possible. Not surprisingly this has proved a powerful tool. For example: the fact that Dqc (𝑋) is approximable when X is a quasi compact, separated scheme led to major improvements on old theorems due to Bondal, Van den Bergh and Rouquier.
In this article, we prove that, under weak hypotheses, the recollement of two approximable triangulated categories is approximable. In particular, this shows many of the triangulated categories that arise in noncommutative algebraic geometry are approximable. Furthermore, the lemmas and techniques developed in this article form a powerful
toolbox which, in conjunction with the groundwork laid in [16], has interesting applications in existing and forthcoming work by the authors.
Original languageEnglish
Article numbere110
Pages (from-to)1-18
Number of pages18
JournalForum of Mathematics, Sigma
Publication statusPublished - 5 Dec 2023

Bibliographical note

© The Author(s), 2023. Published by Cambridge University Press. Version archived for private and non-commercial use with the permission of the author/s and according to publisher conditions. For further rights please contact the publisher.


Dive into the research topics of 'Gluing approximable triangulated categories'. Together they form a unique fingerprint.

Cite this